Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

I am getting irregular periods. Diagnosed with PCOS and high prolactin levels. Looking for proper solution

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
Hi,
My period was and still irregular since it started 13 years ago. I used to have my period very laten sometimes I have six months without bleeding.I was diagnosed with PCOS and high prolactin levels. Last yaer my doctor put me on primulot nor for 6 month starting from day 5 of my period for 21 days. I really get depressed as the result was the same and no big change happened. I changed my doctor and the other doctor gave me glucophage 750 three times a day. When I started using it the period showed again and came after 36 days. Then the second period came after 40 days and I am still bleeding for 28 days straight with heavy bleading and very large clots. My doctor told me that the bleeding is due the very think uterus lining which is about 15 mm. She put me on primulot for 21 days. I am really dired and depresse. She also told me that the heavy bleedin and the long period might be a reault of anemia which I have and becane worst after the bleeding.


Thanks
Posted Thu, 30 Aug 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Rhea Chanda 52 minutes later
Hello,
Firstly i'd like to know if you had an ultrasound.If the report was normal,other than thickened endometrial lining,its ok.You are 27,but do you have any kids?Is your family complete or not.The treatment will depend on that.
Here are some things to note:
You need to lose weight if you're over weight.
Continue the glucophage as advised by your doctor.
Continue the progesterone as advised by your doctor.
If the bleeding is not controlled you may need a D/C and biopsy to be done.
The heavy bleeding can cause anemia so start hematinic supplements also.
In the long run,you may need medicines like oral progesterone/oc pills/Mirena etc as a more permanent method of treatment.
Has your doctor suggested any of these options?
Above answer was peer-reviewed by
 
Follow-up: I am getting irregular periods. Diagnosed with PCOS and high prolactin levels. Looking for proper solution 6 hours later
Thank you doctor.

I'm married for three and a half year with no children. I tried to get pregnant but I couldn'nt.

My doctor told me that the main problem is PCOS. Yes, I am over weight and even when I do a diet I don't loose weight. The two things she gave me were primulot nor and glucophag. What I am worried about is the bleeding. So, is it better to let the uterus linig to come out and make my womb clean ?? Or I should take progestrone?? What I am afraid about is that if I take progestron my uterus lining will be thicker.

I really want my period to become regular
 
 
Answered by Dr. Rhea Chanda 9 minutes later
Since you want to conceive then medical management is the only option.You need to follow a strict diet and exercise routine.Get your thyroid and other hormone levels checked.Also get your blood sugar checked.You will need medicines to help you conceive. Continue the glucophage. On the other hand,the progesterone should stop the bleeding but it will re start once you stop the progesterone.Doing the D/C will be the last option since you dont have children.Endometriosis should also be ruled out.In the event that even primolut doesnt contain the bleeding,D/C is the next step.
Primolut 1 tab thrice daily is the desired dose.
Above answer was peer-reviewed by
 
Follow-up: I am getting irregular periods. Diagnosed with PCOS and high prolactin levels. Looking for proper solution 3 minutes later
I will start taking primulot tomorrow. But could you please tell me for how long? Is it going to help me lessen my uterus lining?
 
 
Answered by Dr. Rhea Chanda 6 minutes later
Ideally it should be taken in cycles starting from day 5 of your cycle for 21 days.If the bleeding is heavy the it can be started anytime and continued till the bleeding has stopped.However,it cannot be continued forever,since withdrawal bleeding needs to take place when your endometrial lining is shed.You should get your hormone levels checked if not done yet.
Above answer was peer-reviewed by
 
Follow-up: I am getting irregular periods. Diagnosed with PCOS and high prolactin levels. Looking for proper solution 22 hours later
Hi doctor,

I've started taking primulot for yesterday. What I am concerened about is that progestrone will build up the lining, so it will be thicker and thicker. My question is that when the uterus lining will become thicker is it going to become regular after my period come or the old lining will still in my womb and a new one will be built up?
 
 
Answered by Dr. Rhea Chanda 10 minutes later
If you keep taking the progesterone the lining will eventually thicken.Once you stop it after 21 days,you will bleed and the lining will shed.Then new lining will be formed.
Above answer was peer-reviewed by
 
Follow-up: I am getting irregular periods. Diagnosed with PCOS and high prolactin levels. Looking for proper solution 9 days later
Hi

After using premulot for three days the bleeding stopped. But now after 8 days of using it a pain started in my left side
 
 
Answered by Dr. Rhea Chanda 12 minutes later
The bleeding has stopped but there shoudnt be any relation between the pain and the use of primolut.You can take some pain medication like diclofenac etc. You should get an ultrasound done.Adenomyosis,endometriosis are possibilities in your case.

Above answer was peer-reviewed by
 
Follow-up: I am getting irregular periods. Diagnosed with PCOS and high prolactin levels. Looking for proper solution 54 minutes later
The pain is exactly on the left ovary. It comes and disappers. I jjust have it for two days now.
 
 
Answered by Dr. Rhea Chanda 13 hours later
The only way to detect any change in the ovary is by ultrasound and also a pelvic XXXXXXX examination.You should alert your gynaecologist about the pain so that you may be examined again.And repeat the ultrasound if you havent had one in 3 months.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor